Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 162, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2009, 2:48 PM CDT for Lawrence County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2009, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 2, 2009, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1479 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 021948
SVROHX
TNC099-022015-
/O.NEW.KOHX.SV.W.0162.090602T1948Z-090602T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
248 PM CDT TUE JUN 2 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 315 PM CDT
* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAWRENCEBURG...AND MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAWRENCEBURG BY 310 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3517 8757 3544 8741 3534 8721 3532 8721
3531 8724 3530 8721 3527 8721 3508 8738
TIME...MOT...LOC 1948Z 211DEG 11KT 3521 8742
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:38 AM CDT, 11 hours 10 minutes earlier.
Area forecast discussion, Jun 2, 3:38 AM CDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 338 AM CDT TUE JUN 2 2009 .SHORT TERM...IT WAS PARTLY CLOUDY AND MILD ACROSS THE MID STATE EARLY THIS MORNING, WITH TEMPERATURES RANGING FROM THE MID 60S TO AROUND 70. FORECAST FOR TODAY IS PARTIALLY HINGED TO POTENTIAL FOR SOUTHEASTWARD -PROPAGATING OUTFLOW BOUNDARIES FROM CONVECTION TO OUR NORTH. AN OUTFLOW BOUNDARY LAID DOWN BY AN MCS CROSSING THE OHIO VALLEY ON MONDAY PRODUCED ISOLATED THUNDERSTORMS IN MIDDLE TENNESSEE MONDAY AFTERNOON. BAND OF THUNDERSTORMS, STRETCHING ACROSS THE MIDWEST AND OHIO VALLEY TODAY, WILL LEAVE US VULNERABLE ONCE AGAIN TO OUTFLOW INTRUSIONS. INDEED, EARLY THIS MORNING, WE CAN SEE ANOTHER OUTFLOW PUSHING RAPIDLY SOUTHEASTWARD INTO SOUTHEASTERN MISSOURI. IN ADDITION, MODELS SHOW AN INCREASE IN MOISTURE IN THE 850-700MB LAYER ACROSS MIDDLE TN TODAY, WHICH WILL INCREASE POSSIBILITY FOR ISOLATED THUNDERSTORM DEVELOPMENT IN THE 90+ DEG AFTERNOON HEAT. BELIEVE THE CHANCE FOR ANY PARTICULAR SPOT TO GET A THUNDERSTORM IS STILL QUITE SMALL, BUT THOSE THAT GET THEM COULD SEE SOME GUSTY WINDS, DOWNPOURS AND HAIL (SIMILAR TO WHAT WE SAW YESTERDAY). COLD FRONT STILL EXPECTED TO PUSH SOUTHWARD INTO OUR AREA BY LATE IN THE DAY WEDNESDAY, THEN MOVE ONLY SLOWLY SOUTHWARD THROUGH THURSDAY, AS A LOW PRESSURE AREA DEVELOPS ALONG FRONTAL BOUNDARY OVER EASTERN ARKANSAS AND TRACKS EASTWARD. ISOLATED ELEVATED THUNDERSTORMS POSSIBLE NORTH OF SURFACE BOUNDARY ON THURSDAY. HOWEVER, RAIN SHOULD FINALLY START TO TAPER OFF FROM THE WEST THURSDAY NIGHT AND FRIDAY, WITH THUNDERSTORMS LINGERING LONGEST OVER OUR MOST SOUTHEASTERN COUNTIES. A HEAVY RAIN EVENT IS LIKELY DURING THE WED-FRI PERIOD, WITH MOST AREAS EXPECTED TO RECEIVE STORM TOTALS OF AROUND 2 INCHES...AND LOCALLY HIGHER AMOUNTS POSSIBLE. ISOLATED FLOOD PROBLEMS COULD DEVELOP DURING THE PERIOD. .LONG TERM...LOOKS LIKE WE COULD SQUEEZE OUT A MOSTLY DRY WEEKEND SIMILAR TO LAST WEEKEND, AS A WEAK AREA OF HIGH PRESSURE CROSSES OUR AREA. HOWEVER, ANOTHER COLD FRONT DROPS INTO THE REGION EARLY NEXT WEEK AND LEADS TO AN INCREASED CHANCE FOR THUNDERSTORMS BY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 92 67 87 64 / 10 10 60 60 CLARKSVILLE 91 64 84 61 / 10 10 60 60 CROSSVILLE 86 61 82 61 / 10 10 40 60 COLUMBIA 91 67 88 65 / 10 10 40 60 LAWRENCEBURG 92 66 91 65 / 10 10 40 60 WAVERLY 91 66 86 63 / 10 10 60 60 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 2, 5:00 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE JUN 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO MIDDLE TENNESSEE WEDNESDAY THROUGH THURSDAY NIGHT, WITH SOME ACTIVE WEATHER LASTING INTO FRIDAY ALONG THE CUMBERLAND PLATEAU. HEAVY RAIN IS EXPECTED WITH THIS SYSTEM. STORM TOTAL AMOUNTS WILL AVERAGE AROUND 2 INCHES, WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. AS A RESULT, ISOLATED FLOODING IS POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
In the hours before
Local storm report, Jun 2, 12:16 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1216 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL OLD HICKORY 36.26N 86.65W
06/02/2009 E0.75 INCH DAVIDSON TN AMATEUR RADIO
REPORTED BY PUBLIC.
&&
MTPLocal storm report, Jun 2, 12:24 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1224 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM HAIL HENDERSONVILLE 36.29N 86.60W
06/02/2009 E0.88 INCH SUMNER TN TRAINED SPOTTER
AT INTERSECTION OF CURTIS CROSS ROAD AND SAUNDERS FERRY
ROAD IN HENDERSONVILLE.
&&
MTPLocal storm report, Jun 2, 12:45 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL 2 W CENTERVILLE 35.79N 87.49W
06/02/2009 E0.75 INCH HICKMAN TN LAW ENFORCEMENT
PENNY SIZE HAIL REPORTED BY S.O. NEAR CENTERVILLE.
&&
JLMLocal storm report, Jun 2, 1:06 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL 8 SE HOHENWALD 35.47N 87.46W
06/02/2009 E0.75 INCH LEWIS TN PUBLIC
PENNEY SIZE HAIL REPORTED BY PUBLIC NEAR THE INTERSECTION
OF SUMMERTOWN RD AND NATCHEZ TRACE PARKWAY
&&
JLMLocal storm report, Jun 2, 2:10 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM HAIL 9 N COLUMBIA 35.75N 87.05W
06/02/2009 E0.75 INCH MAURY TN PUBLIC
&&
MDAVISLocal storm report, Jun 2, 2:30 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL 3 S KINGSTON SPRINGS 36.05N 87.10W
06/02/2009 E0.75 INCH WILLIAMSON TN PUBLIC
&&
MDAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:02 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 35 min |
| Jun 2, 12:15 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 30 min |
| Jun 2, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 23 min |
| Jun 2, 12:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 33 min |
| Jun 2, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 23 min |
| Jun 2, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 35 min |
| Jun 2, 2:18 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 27 min |
| Jun 2, 2:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 37 min |
| Jun 2, 2:55 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Jun 2, 4:39 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 21 min |
| Jun 2, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.